There was a suggestion at my last appointment that I may change to Sinemet.
Has anyone with similar symptoms any experience of changing from one to the other? Half the trouble is, I don't know just how 'right' I should feel when on the drugs. I'm asked how I'm feeling, but I don't know how much better I should be or even how I would be if I wasn't taking them!
What sort of symptoms does Sinemet help best with? When I asked the neuro if Ropinirole would help with the general wobbliness she said no - so I wondered why I was put on it to start.
I am not sure if my experience will help but here goes.
I was diagnosed 11 yeas ago, I am now 63, retired and enjoy life to the full thanks to a cocktail of Ropinerole, Sinimet nd Madopar. My main prolem wihout meds is difficulty in walking and tremor. I started off just on Ropinerole but eventually my PD nurse said I needed to start on a dopamine drug as well. The combination of Ropinerole and Sinimet is nothing short of amazing. I wont go into my doses as this is a very individual thing. In my case I need to take very small doses often. I also take a Madopar dispersable first thing in the morning as they kick in quickly and get me going. As long as I keep taking the pills I am able to lead a normal life, walking, cycling, swimming and travelling. For what its worth I would say you should ask about taking Sinimet as well as Ropinerole. However, it will be interesting to see what other people have to say.
He has just started to have problems getting going in the morning again but not nearly as bad as it was before Sinemet. The deterioration in his condition is mainly due to stress that he has added to his life - not the drugs. Another story not really suitable to this string.
One thing that I should mention is that his compulsive/impulsive behaviour has improved with the addition of Sinemet.
A small dose of Sinemet has helped our lives. Hope that this will give you some assistance when making your decision.
Love and light,
DAs are longer lasting - levadopa is quite shortlived - and provide a bedrock of solid treatment. they are particularly good for movement problems but can not replace dopamine entirely as the only target some dopamine receptors and not others - so i believe DAs are not particularly good for alertness, work, driving cars etc. these things are improved by levadopa. overuse of levadopa does lead to dyskinesia etc which can be very bad so DA can keep the levadopa use down for a long period. the small dose of DA makes ocd much less likely. levadopa may also be toxic. small amounts of two poisons are better than one large dose of one.
Will let you know the outcome..........
Thanks a lot for your post which has confirmed my own ideas about the use of levodopa and d.a.'s However, whilst until recently my PD nurse and neuro either were, or were pretending to be, unaware of the risk of OCD's and they certainly gave no warning, I was not going to try the addition of d.a.'s to my sinemet and rasegeline as there is no one living with me to observe my behaviour.
Contrarily (I am a bit like that) now that they are going along with my not wanting to take d.a.'s and have not disagreed when I have mentioned the risk and my family background my next step will probably be to try the Neuro-patches confident that someone apart from my grown-up children will be watching out for the side effects.
Thanks for your feedback.
I took Mirapexin (dopamine agonists) for a year titrating up to a final dose of 0.35mg three times a day.
At that stage my mobility and stiffness were improved but the downside was anxiety with tremor and hypersexuality.
The hyper thing was a novelty at first and then became
problematical as it got worse.
The neuro stopped my Mirapexin and I now take Sinemet Plus
four per day (25mg/100mg).
The Sinemet have improved my symptoms, eradicated the anxiety
and sexual behaviour.
However, I thought Sinemet would have the same effect as a can of Spinach in a Popeye cartoon.
Levadopa is said to be the gold standard medicine for Parkinson's. I have found it falls short of being a cure all symptoms solution, but it has been a great help.
I also take Clonazepam 0.5mg once a day which reduces my left side tremor to a manageable level and relaxes the muscles.
We are warned that Levadopa will give side effects in time, but at 61 (DX 18 months ago) I need symptom relief now, so have to take that chance.
After three months on Sinemet Plus, their good effects seems less pronounced and I intend to ask the neuro to suggest an add on medicine in the hope that I can achieve better symptom control.
I now take Sinemet plus (4 per day).
However, I still have significant symptoms of tremor, stiffness,
slow movement and various other snags.
Is there anyone out there in Parky Land that feels "normal" after taking Sinemet Plus?
Or is it the case that whatever meds one takes, the best they do is to reduce and not alleviate all symptoms?
I should also say that when I reduce my dose or vary the timings, that I go into tremor and general wobble mode and cannot function outside the house.
I am 61 and was D/X 18 months ago.
I was dx.nearly 4 years ago at the age of 69. I had classic symptoms which were accelerated after a car crash which may have done me a favour in getting dx.quickly. As I had a tiring tremor right arm and right leg I was put straight on 3 sinemet plus a day which made me feel completely normal again as far as the hard of thinking or foggy brain, tremor and dexterity, all of which improved straight away and with time my confidence. With exercise I regained my previous level of fitness. Since then I have to add Rasageline as I was developing a vague "fragile/not right" feeling and that has put me back to normal again. People vary in how fast their body and/or brain process the meds. Recently I have added Half-Sinemet CR (continuous release sinemet 25/100) to help with aching leg muscles keeping me awake in the early hours so this is the fourth dose in the 24 hours which I thought I was probably needing. My neuro has confirmed that my deterioration has been slow. It might be that tweaking the amount, frequency or timings of your drugs but in consultation with a PD nurse or the neuro. could help you. You are avoiding taking them at mealtimes I hope because for most people no closer than half an hour before or an hour after eating is preferable to avoid the negative effect of protein on the effectiveness of levodopa. Unfortunately, when first prescribing, it often says take with food because of the nausea and then nobody changes that advice. My neuro also said it was OK for me to take an extra sinemet before strenous exercise but you would have to check. However, I could not even as a child sit cross legged so it not surprising that I have had recurrent problems of stiffness/ bursitis with my hips, sometimes one side, sometimes the other and sometimes both which may or may not be directly due to Mr.P. People I've consulted do not agree on this.
My right arm will still occasionally shake/flap rather than what I understand to be a tremor especially in the cold and I understand that sinemet often does not help at all with tremor. However, I have heard many people say they have got their life back when they start on Sinemet.
Hope this helps
Shefinn.........these posts may interest you.
All the best. Twinks.
Hi, I've been taking small regular doses of Sinemet (levadopa) for 23 years now. The drug still has a very good effect and it is the only PD drug I take. I have tried the agonists and other PD drugs over the years but felt unwell on them and also experienced very disconcerting compulsive behaviour. At the moment repurposing the use of non-parkinson's drugs is topical and I would add that for the last few years I take a very low dose of Tramadol in the morning and at bedtime. This seems to smooth out the effect of sinemet. I discovered this when I injured by back after a fall and was prescribed Tramadol. Sally
My partner was diagnosed 3 months ago and is taking Sinemet Plus.
Originally taking the tablet 30 minutes after a meal but although this helped with the fatigue problem did not seem to alleviate the tremor or walking difficulties. He is now taking the tablet before meals and this has iimproved his walking but is now suffering with lower abdominal pain.
Any suggestions please?